MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM14120
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that during deployment of the endovascular stent graft in the cephalic arch, the outer catheter of the delivery system fractured.The stent graft could be deployed manually.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The condition of the returned device confirmed the reported deployment issue.The outer catheter was found to be elongated indicating the presence of high deployment force during the attempt to deploy the stent graft.Furthermore, the outer sheath was found to be fractured distal to the handle.The inner catheter was found to be broken and the broken segment was not returned.Assumably, the breakage of the inner catheter occurred post procedural and the broken part was discarded by the facility as it was reported that the physician investigated the device after the case.As reported, the stent graft could be successfully implanted in the patient.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.This type of event may have been associated with a difficult vessel anatomy leading to increased friction during deployment and subsequent sheath fracture or removal difficulties.Insufficient flushing of the device may be another contributing factor to the reported event.On the basis of the information available and the evaluation of the returned device, a definite root cause for the reported event could not be determined.The ifu states that the device must be flushed with sterile saline.Also the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." and "after removing the delivery system, visually confirm that the complete system has been removed (.) inner catheter with distal flared end (.)." evaluation was completed.
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5818936
Report Number9681442-2016-00209
Device Sequence Number10946074
Product Code PFV
UDI-Device Identifier04049519008721
UDI-Public(01)04049519008721(17)190324(10)ANAQ3432
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2019
Device Catalogue NumberFEM14120
Device Lot NumberANAQ3432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/25/2016
Supplement Report FDA Received Date09/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight91